Volume 8, issue 1 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
The Thurston polytope for four-stranded pretzel links

Joan E Licata

Algebraic & Geometric Topology 8 (2008) 211–243
Abstract

In this paper we use Heegaard Floer link homology to determine the dual Thurston polytope for pretzel links of the form P(2r1 1,2q1,2q2,2r2 + 1),ri,qi +. We apply this result to determine the Thurston norms of spanning surfaces for the individual link components, and we explicitly construct norm-realizing surfaces for the homology classes which are vertices of the Thurston polytope.

Keywords
Thurston norm, pretzel link, Heegaard Floer, Seifert surface
Mathematical Subject Classification 2000
Primary: 57M27
Secondary: 53D99, 57R58, 57M25
References
Publication
Received: 4 October 2006
Revised: 16 August 2007
Accepted: 4 December 2007
Published: 12 March 2008
Authors
Joan E Licata
Department of Mathematics
Stanford University
Stanford, CA 94305
USA
http://math.stanford.edu/~jelicata/